Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 10, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 6, 2019, 4:38 PM CDT for Leon County, Texas. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2019, 4:38 PM CDT (21:38 UTC)
- Expired
- Apr 6, 2019, 5:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Leon County, TX
The radar
The Ft Hood radar (KGRK), 126 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 5:10 PM CDT | HAIL 1.25 | Buffalo, TX | $$ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 10:35 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted.
649
WFUS54 KFWD 062138
TORFWD
TXC289-062215-
/O.NEW.KFWD.TO.W.0010.190406T2138Z-190406T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
438 PM CDT SAT APR 6 2019
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Central Leon County in central Texas...
* Until 515 PM CDT.
* At 437 PM CDT, a severe thunderstorm capable of producing a tornado
was located 17 miles west of Centerville, or 25 miles southeast of
Groesbeck, moving northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Centerville around 505 PM CDT.
Other locations impacted by this tornadic thunderstorm include Jewett
and Marquez.
This includes Interstate 45 between mile markers 160 and 180.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3125 9580 3111 9628 3114 9630 3117 9630
3120 9631 3122 9631 3122 9632 3123 9631
3125 9633 3127 9631 3129 9633 3130 9632
3137 9632 3157 9588
TIME...MOT...LOC 2137Z 244DEG 30KT 3122 9628
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
Picca1 follow-up statement
530
WWUS54 KFWD 062155
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
455 PM CDT SAT APR 6 2019
TXC289-062215-
/O.CON.KFWD.TO.W.0010.000000T0000Z-190406T2215Z/
Leon TX-
455 PM CDT SAT APR 6 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR CENTRAL
LEON COUNTY...
At 453 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles west of Centerville, moving northeast at 35 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
The potentially tornadic circulation will be near...
I-45 north of Centerville around 505 PM CDT.
The hail core may impact Jewett and Buffalo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
&&
LAT...LON 3125 9580 3111 9628 3114 9630 3117 9630
3120 9631 3122 9631 3122 9632 3123 9631
3125 9633 3127 9631 3129 9633 3130 9632
3137 9632 3157 9588
TIME...MOT...LOC 2153Z 241DEG 32KT 3129 9613
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
25What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 6, 3:38 PM CDT, 1 hour earlier.
Area forecast discussion, Apr 6, 3:38 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Fort Worth TX 338 PM CDT Sat Apr 6 2019 .SHORT TERM... /Tonight through Sunday/ Thunderstorms will continue across about the southeastern 1/3 of the forecast area through early evening until large scale subsidence on the backside of a departing shortwave increases. There will continue to be a severe potential across Central Texas, mainly southeast of a line Temple to Palestine which is the only area currently not under the influence of rain-cooled outflow air. We will likely keep the Tornado Watch 38 in place in this region but remove the remainder of the counties. We anticipate thunderstorm coverage and severe threat to end quickly during the early evening hours with only some lingering showers/storms mainly across the east. Some of the high res guidance continues to indicate isolated redevelopment late this afternoon/evening across the western CWA where clouds have briefly scattered and dewpoints have recovered back into the lower 60s. Since large scale forcing and low level moisture convergence will be weak to almost nonexistent, we will keep PoPs low. A few lingering showers and storms will be possible across the southern zones overnight, but severe weather is not anticipated. We are watching for the potential for fog across the region since most areas saw measurable rainfall today and low level moisture never fully scoured out. The only limiting factor will be an increase in high clouds as the main upper trough pivots through Southwest Texas. Therefore, we will just mention patchy fog mainly across the southeast half of the region and continue to monitor cloud and visibility trends through the evening. The upper trough will deepen as it translates slowly across Central and South Texas on Sunday. Numerous showers and thunderstorms will accompany this feature with the best rain/storm chances across Central and East Texas where an MCS will likely develop. Although we will maintain the necessary ingredients for thunderstorms across the forecast area, the track of the morning MCS will largely determine the severe weather potential. We still feel the best chances for strong/severe storms will be east and south of the forecast area but we will continue to highlight at least some potential for hail and wind producing storms east of the I-35 corridor. There will also be a threat for heavy rainfall and localized flooding but again, it will likely be just south of the forecast area. 79 && .LONG TERM... /Sunday night through Saturday/ Shower and thunderstorm chances should end from southwest to northeast Sunday night through Monday as the upper low slowly rotates to the east and an upper ridge builds in from the west. The upper ridge will remain in place through the middle of the week resulting in warm and rain-free weather. The upper ridge axis will shift east of the region Wednesday night as a strong upper trough moves toward the Central Plains. Most of the energy associated with this system will remain to the north and no precipitation is anticipated Thursday. The passage of the upper trough will allow a Pacific cold front to sweep trough the region. It will become windy, dry and quite warm Thursday afternoon which should elevate the wildfire threat, especially in the west where fine fuels are a bit more abundant. Slightly cooler weather is expected Friday with the passage of a cold front. The cold front should initially come in dry, but rain/storm chances will return Friday night and Saturday as another upper low moves east out of the Desert Southwest. Temperatures through the week will be on the warm side with highs in the 70s and 80s and lows generally in the 50s and 60s. 79 && .AVIATION... /Issued 1253 PM CDT Sat Apr 6 2019/ /18z TAFs/ DFW area TAF sites: A thunderstorm complex has cleared the terminals to the east as of 1730z. While thunderstorm winds were out of the northwest with this convective system, they have since returned to the east or southeast associated with our large-scale flow regime. They should continue to become more uniform through the afternoon hours out of the east or southeast. Additional showers will spread towards the TAF sites over the next 1-2 hours, but this convection will be substantially less robust than this morning's round. Occasional lightning strikes are possible, particularly on the southeastern periphery of the Metroplex, and will continue a TS mention at DFW, DAL, and GKY through mid afternoon. Afterwards, some clearing should occur with a lull in precipitation chances occurring through the evening and overnight hours. A return of MVFR stratus is possible after midnight, although confidence in this potential and timing is quite low given interrupted low-level flow associated with convection to the southeast of the airports. Additional showers and some thunderstorms may spread into the area Sunday afternoon from the south, and have included this mention in the extended DFW TAF. Waco: Numerous showers and thunderstorms will continue across Central Texas through the early afternoon hours, occasionally impacting the TAF site. Coverage should decrease by late afternoon as activity begins to shift southeastward, but will maintain a TS mention into the early evening to account for some possible redevelopment behind the main batch. A lull in thunderstorm chances should occur late this evening and overnight, with some low stratus possibly making a return after midnight. MVFR/IFR cigs may persist into Sunday morning, with another wave of showers and some thunderstorms pivoting northward into the TAF site. Introduced showers and thunderstorms beginning at 15z, but confidence in this timing remains low. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 64 76 60 79 59 / 20 30 40 5 0 Waco 64 73 58 80 57 / 30 50 40 10 0 Paris 61 74 58 76 55 / 30 50 50 20 0 Denton 62 77 57 79 56 / 20 40 40 5 0 McKinney 62 75 58 77 56 / 20 40 40 5 0 Dallas 64 76 61 80 61 / 20 40 40 5 0 Terrell 64 75 59 78 57 / 30 50 40 20 0 Corsicana 64 73 60 78 58 / 30 60 40 20 0 Temple 64 74 58 80 57 / 40 50 40 10 0 Mineral Wells 61 78 57 81 56 / 20 20 30 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 79/26
Hazardous weather outlook, Apr 6, 4:20 PM CDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 420 PM CDT Sat Apr 6 2019 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071300- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 420 PM CDT Sat Apr 6 2019 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Severe thunderstorms will be possible through early evening generally southeast of a line from Palestine to Temple. Damaging winds in excess of 60 miles per hour, one-inch hail, and isolated tornadoes will be the primary hazards. Heavy rainfall and localized flooding will also be possible. The severe weather threat will diminish by mid evening, but thunderstorms will remain possible overnight mainly southeast of a line from Bonham to Hillsboro to Lampasas. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorm will be possible across the entire region Sunday with the best severe weather potential east of Interstate 35. Large hail and damaging winds will be the primary hazards, but an isolated tornado or two can't be ruled out. There will also be a potential for heavy rainfall and localized flooding, especially across Central Texas. Thunderstorm chances will end from southwest to northeast Sunday night through Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will be likely through early evening southeast of a line from Palestine to Temple.
In the hours before
Special weather statement, Apr 6, 1:12 PM CDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
112 PM CDT SAT APR 6 2019
TXZ174-061915-
Milam TX-
112 PM CDT SAT APR 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR MILAM COUNTY UNTIL 215 PM CDT...
At 111 PM CDT, Doppler radar was tracking a strong thunderstorm over
Thrall, or near Taylor, moving northeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm. This storm is being monitored for further strengthening,
which could require a severe thunderstorm warning.
Locations impacted include...
Rockdale, Cameron, Thorndale, Buckholts and Milano.
A Tornado Watch remains in effect until 600 PM CDT for central Texas.
LAT...LON 3073 9727 3076 9731 3089 9726 3099 9705
3065 9679 3046 9715
TIME...MOT...LOC 1811Z 224DEG 21KT 3060 9731
PiccaSpecial weather statement, Apr 6, 2:27 PM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
227 PM CDT SAT APR 6 2019
TXZ162-175-062015-
Robertson TX-Leon TX-
227 PM CDT SAT APR 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTSON AND WEST
CENTRAL LEON COUNTIES UNTIL 315 PM CDT...
At 226 PM CDT, Doppler radar was tracking a strong thunderstorm over
Franklin, or 13 miles northeast of Hearne, moving northeast at 30
mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Franklin and Marquez.
A Tornado Watch remains in effect until 600 PM CDT for central Texas.
LAT...LON 3093 9648 3105 9664 3131 9641 3133 9636
3117 9615
TIME...MOT...LOC 1926Z 222DEG 24KT 3105 9650
PiccaLocal storm report, Apr 6, 3:21 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
321 PM CDT SAT APR 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 5 N THORNDALE 30.69N 97.20W
04/06/2019 MILAM TX TRAINED SPOTTER
DAMAGE TO STRUCTURES AND POWER POLES. MAY CORRESPOND TO
RADAR-OBSERVED TORNADO DEBRIS SIGNATURE. TIME ESTIMATED.Local storm report, Apr 6, 4:22 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
422 PM CDT SAT APR 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL BREMOND 31.17N 96.67W
04/06/2019 E1.00 INCH ROBERTSON TX PUBLICLocal storm report, Apr 6, 4:24 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
424 PM CDT SAT APR 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 1 NE PALESTINE 31.76N 95.62W
04/06/2019 E0.88 INCH ANDERSON TX TRAINED SPOTTERLocal storm report, Apr 6, 4:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
434 PM CDT SAT APR 06 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL NECHES 31.87N 95.59W
04/06/2019 E1.75 INCH ANDERSON TX TRAINED SPOTTERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:26 AM CDT | Special Weather Statement | FWD | Palo Pinto | 34 min |
| Apr 6, 7:48 AM CDT | Special Weather Statement | FWD | Eastland | 27 min |
| Apr 6, 7:50 AM CDT | River Flood Warning | FWD | Hunt | 50 hr |
| Apr 6, 7:50 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 41 hr |
| Apr 6, 8:17 AM CDT | Special Weather Statement | FWD | Jack, Montague, Wise | 28 min |
| Apr 6, 8:43 AM CDT | Special Weather Statement | FWD | Erath | 47 min |
| Apr 6, 9:08 AM CDT | Special Weather Statement | FWD | Hood | 37 min |
| Apr 6, 9:30 AM CDT | Special Weather Statement | FWD | Lampasas | 30 min |
| Apr 6, 9:53 AM CDT | Special Weather Statement | FWD | Tarrant | 37 min |
| Apr 6, 10:12 AM CDT | Special Weather Statement | FWD | Falls | 33 min |
| Apr 6, 10:28 AM CDT | Special Weather Statement | FWD | Ellis, Hill | 32 min |
| Apr 6, 10:34 AM CDT | Special Weather Statement | FWD | Dallas | 26 min |
| Apr 6, 10:59 AM CDT | Areal Flood Advisory | FWD | Bell, Coryell, Falls, McLennan | 3 hr |
| Apr 6, 11:00 AM CDT | Special Weather Statement | FWD | Ellis | 30 min |
| Apr 6, 11:36 AM CDT | Special Weather Statement | FWD | Rains | 24 min |
| Apr 6, 11:42 AM CDT | Special Weather Statement | FWD | Bell | 33 min |
| Apr 6, 11:47 AM CDT | Severe Thunderstorm Warning | FWD | Hopkins, Hunt, Rains | 43 min |
| Apr 6, 11:58 AM CDT | Special Weather Statement | FWD | Robertson | 47 min |
| Apr 6, 12:06 PM CDT | Special Weather Statement | FWD | Milam | 39 min |
| Apr 6, 12:34 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Milam, Robertson | 22 min |
| Apr 6, 1:12 PM CDT | Special Weather Statement | FWD | Milam | 63 min |
| Apr 6, 1:20 PM CDT | Areal Flood Advisory | FWD | Ellis, Hill, Navarro | 3 hr |
| Apr 6, 1:58 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 47 min |
| Apr 6, 2:03 PM CDT | Areal Flood Advisory | FWD | Bell, Falls, Limestone, Milam | 3 hr |
| Apr 6, 2:06 PM CDT | Tornado Warning | FWD | Milam | 39 min |
| Apr 6, 2:27 PM CDT | Special Weather Statement | FWD | Robertson | 48 min |
| Apr 6, 2:30 PM CDT | Tornado Warning | FWD | Leon, Robertson | 45 min |
| Apr 6, 2:37 PM CDT | Tornado Warning | FWD | Milam | 38 min |
| Apr 6, 3:05 PM CDT | Tornado Warning | FWD | Milam | 40 min |
| Apr 6, 3:10 PM CDT | Tornado Warning | FWD | Leon | 26 min |
| Apr 6, 3:29 PM CDT | Tornado Warning | FWD | Milam, Robertson | 46 min |
| Apr 6, 3:42 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Leon | 63 min |
| Apr 6, 3:48 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 57 min |
| Apr 6, 4:05 PM CDT | Tornado Warning | FWD | Leon, Robertson | 40 min |
| Apr 6, 4:23 PM CDT | Areal Flood Advisory | FWD | Anderson, Freestone, Leon | 3 hr |
| Apr 6, 4:44 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 61 min |
| Apr 6, 5:16 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Leon | 74 min |
| Apr 6, 6:40 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 20 min |
| Apr 6, 6:52 PM CDT | Special Weather Statement | FWD | Milam | 38 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.